MAUDE Adverse Event Report: COOK IRELAND LTD COTTON-LEUNG BILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD COTTON-LEUNG BILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G21673
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is pending.A follow up mdr will be submitted with the investigation conclusions.
 
Event or Problem Description
The biliary stent bent during assembly in the endoscope.
 
Additional Manufacturer Narrative
(b)(4).Exemption number: e2016031.Importer site contact and address: (b)(4).Importer site establishment registration number: (b)(4).Additional information received on 13-nov-2017: "was it during assembly in the endoscope? yes it was, when dr saw the stent he decided to stop".Lab evaluation: 1 x clbs-10-15 device was returned to cirl for evaluation.A lab evaluation was held on 12 oct 2017 upon evaluation of the returned device crumpling was noted at the ductal flap.No other defects observed.Root cause: a definitive root cause for the customer complaint could not be determined as the exact operational conditions of use could not be replicated in the laboratory setting.However it is possible that the damage may have been caused by excessive force during advancement into the endoscope.Ifu review: it may be noted that according to the instructions for use, ifu0045-6, the user is instructed to visually inspect the device ¿if any abnormality is detected that would prohibit proper working condition, do not use¿.Fqc/ prd review: prior to distribution all biliary devices are subject to visual inspection to ensure device integrity.These inspections are outlined in internal procedures in place at cook (b)(4).Document review: a review of the manufacturing records for the biliary stent device of lot c1347451 did not reveal any discrepancy related to the complaint issue.Summary: this complaint is confirmed as the stent was found to be damaged.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
This follow up mdr is being submitted due to additional information received.Additional information received on 13-nov-2017: was it during assembly in the endoscope? yes it was, when dr saw the stent he decided to stop.
 
Additional Manufacturer Narrative
(b)(4).Exemption number: e2016031.Importer site contact and address: (b)(4).Importer site establishment registration number: (b)(4).Lab evaluation: 1 x clbs-10-15 device was returned to cirl for evaluation.A lab evaluation was held on 12 oct 2017.Upon evaluation of the returned device crumpling was noted at the ductal flap.No other defects observed.Root cause: as there has been no response as of yet to the additional information request, a potential root cause cannot be determined as we do not know when the damage to the stent was noticed.If the initial description of event is to go by then the damage may have been caused by excessive force during advancement into the endoscope.If the stent was damaged whilst inside the packaging, this may be due to storage and/ or transportation conditions.Ifu review: it may be noted that according to the instructions for use, the user is instructed to visually inspect the device ¿if any abnormality is detected that would prohibit proper working condition, do not use¿.Fqc/ prd review: prior to distribution all biliary devices are subject to visual inspection to ensure device integrity.These inspections are outlined in internal procedures in place at cook ireland.Document review: a review of the manufacturing records for the biliary stent device of lot c1347451 did not reveal any discrepancy related to the complaint issue.Summary: this complaint is confirmed as the stent was found to be damaged.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
The biliary stent bent during assembly in the endoscope.

Brand Name
COTTON-LEUNG BILIARY STENT SET
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6917175
Report Number3001845648-2017-00428
Device Sequence Number13783975
Product Code FGE
UDI-Device Identifier00827002216730
UDI-Public(01)00827002216730(17)200419(10)C1347451
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG21673
Device Catalogue NumberCLBS-10-15
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/05/2017
Event Location Hospital
Initial Date Received by Manufacturer 09/07/2017
Supplement Date Received by Manufacturer09/07/2017
11/13/2017
Initial Report FDA Received Date10/05/2017
Supplement Report FDA Received Date11/03/2017
12/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1